Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

Extreme mental decline issues with Neulasta ?

Hi just signed up here trying to find any information on mental issues after taking Neulasta. My father was recently recieving chemo treatments through a chest port for lymphoma. He was doing great with it. Then this morning he had to go in for a shot of Neulasta. He walked to the car just fine with very little support,he's a very strong willed type of person. Then within 2 hours of getting the shot. I dont know how to put it,,but he almost seemed to be suffering from dementia. We didnt even know if it was him anymore. He kept reapeting "yes" and "ok" over and over again for no reasonn. If we tried to move him he would just freak out. He wouldn;t respond to qwuestions or do anything we asked like grab my hand. He was just gone. We called an ambulance and got him to the ER . I'm still at home other family members went with him. I'm trying to find any information at all on issues like this.

Comments

  • Max Former Hodgkins Stage 3
    Max Former Hodgkins Stage 3 Member Posts: 3,688 **
    New one...

    Pop's Son,

    Never heard of that one. Neulasta is used to rapidly grow new white blood cells in the bone marrow.  The most common side-effect is bone pain.  I attached a link regarding the drug.  Mental issues are not listed as a side effect. 

    It sounds almost as if perhaps he had a mini-stroke, or other neurological event.  Since he went to the E.R., I am sure they will figure it out.

    Bless you and your dad. I hope you share what the family learns at the hospital,

    max

    http://chemocare.com/chemotherapy/drug-info/Neulasta.aspx#.U84djukg-70

     

    .

  • anliperez915
    anliperez915 Member Posts: 770
    Rituxan???
    Hello, really sorry for what your dad and your family is going through. I was just wondering if your dad received Rituxan with his chemo? I ask because Rituxan can cause PML which is Progressive Multifocal Leukoencephalopathy, which almost sounds like what happened to your dad. I hope and pray that the Dr's find out what happened to your dad soon..please let us know if you can. Take care

    Sincerely,
    Liz
  • jimwins
    jimwins Member Posts: 2,107
    Hello

    Hello and welcome to the group.  I agree with Max.  Please keep us updated and good luck to your Dad!

    Hugs and positive thoughts,

    Jim